Document Type

Article - post-print

Publication Date



A cohomology theory for multiplications and comultiplications of Frobenius algebras is developed in low dimensions in analogy with Hochschild cohomology of bialgebras based on deformation theory. Concrete computations are provided for key examples. Skein theoretic constructions give rise to solutions to the Yang-Baxter equation using multiplications and comultiplications of Frobenius algebras, and 2-cocycles are used to obtain deformations of R-matrices thus obtained.


This article is the post-print version.

Recommended Citation

Carter, J.S.; Crans, A.; Elhamdadi, M.; Karadayi, E.; and Saito, M. “Cohomology of Frobenius Algebras and the Yang-Baxter Equation.” Communications in Contemporary Mathematics, Vol. 10 (2008), No. 1 supp: 791 – 814.

Included in

Algebra Commons